advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Maplewood, New Jersey, USA:

My daughter takes 1 unit of Lantus (insulin glargine) nightly and has done so for three months. Her sugar levels are well controlled, except that they will spike to 200 mg/dl [11.1 mmol/L] after an unauthorized (by her parents) eating excursion (sugar soda, ice cream, etc.), but they do come down to normal within 8-12 hours. Is this just deep honeymoon, type 1B, or is something else going on? How should we question her endocrinologists?

Answer:

I wouldn't call it deep, just blessed for now. I see this sometimes, but it will go away eventually. The occasional 200s [mg/dl; 11.1 mmol/L] give it away. You can overcome the insulin delivery system, in this case the pancreas.

LD

DTQ-20021006135544
Original posting 14 Oct 2002
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.